MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Analyze Signal (1539); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow-up report.
 
Event or Problem Description
It was reported that after approximately 30 minutes of ventilation, the device displayed ventilator failure and emergency intake.It was switched to standby mode and after a while it started working again and continued to be used.
 
Additional Manufacturer Narrative
The user reported that the ventilator failure occurred during suctioning of the tube.According to the log records, it was possible to trace that repeated suctioning of the tube during volume-controlled ventilation which resulted in multiple negative pressures and peep drops.After briefly switching to standby mode and then returning to vc-af, the ventilator failure occurred after approximately four seconds.It was not possible to reproduce the failure in the laboratory by repeatedly suctioning the tube.Based on the error log entries, it was possible to determine that the ventilator failure was initiated due to implausible signals from the incremental encoder.The motor was replaced and examined accordingly.No deviations were found during the visual inspection or the tests performed.Finally, it was not possible to determine the exact cause of the ventilator failure.It can be assumed that a sporadic error in the incremental encoder was the cause.A ventilator failure is indicated by the device with the highest alarm priority, both acoustically and visually.Manual ventilation via the manual resuscitation bag and spontaneous breathing are still possible.The user is prompted on the screen to confirm the change in therapy.Fresh gas dosing and anesthetic dosing via connected vaporizers are still possible; monitoring also remains available.The risk to devices in the field is accepted.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23107512
Report Number9611500-2025-00532
Device Sequence Number15870248
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)230330(93)8621500-15
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown